MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC SLAP HAMMER; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC SLAP HAMMER; INSTRUMENT, STEREOTAXIC
Model Number 9734592
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during an oblique lateral interbody fusion.It was reported that the slap hammer was broken due to excessive power, while being used inside the patient.It was noted that the trial was removed using other instruments.There was no surgical delay and no impact on patient outcome.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.It was reported that the hammer was damaged outside the body, not inside the patient's body.
 
Additional Manufacturer Narrative
H3) the slap hammer was returned to the manufacture for evaluation.After functional testing and visual/physical examination the reported issue was not confirmed.The returned slap hammer has no apparent physical damage.No problem found.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SLAP HAMMER
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9818140
Report Number1723170-2020-00846
Device Sequence Number13794832
Product Code HAW
UDI-Device Identifier00763000054281
UDI-Public00763000054281
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K990214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9734592
Device Catalogue Number9734592
Device Lot Number190206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer04/13/2020
04/15/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/14/2020
05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1